Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: John Wermer
Title: Selected papers of Errett Bishop
Additional book information: World Scientific Publishing, Singapore and Philadelphia, xxiv + 414 pp., $56.00. ISBN 9971-50-127-9.

References [Enhancements On Off] (What's this?)

  • [C] L. Carleson, Mergelyan's theorem on uniform polynomial approximation, Math. Scand. 15 (1964), 167-175. MR 198209
  • [COCA] Proceedings of the Conference on Complex Analysis, Minneapolis 1964, Springer-Verlag, 1965. MR 174769
  • [D] A. Douady, Le problème des modules pour les sous-espaces analytiques d'un espace analytique donné, Ann. Inst. Fourier (Grenoble) 16 (1966), 1-95. MR 203082
  • Errett A. Bishop, Schizophrenia in contemporary mathematics, Errett Bishop: reflections on him and his research (San Diego, Calif., 1983) Contemp. Math., vol. 39, Amer. Math. Soc., Providence, RI, 1985, pp. 1–32. MR 788163,
  • [G] A. Gleason, Analytic structure in a maximal ideal space.
  • [GR] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, N. J., 1965. MR 180696
  • [K] N. Kerzman, Holder and L, Comm. Pure Appl. Math. 24 (1971), 301-379. MR 281944
  • [KL] V. L. Klee, Extremal structure of convex sets. II, Math. Z. 69 (1958), 90-104. MR 92113
  • [L1] H. Lewy, On the local character of the solutions of an atypical linear differential equation in three variables and a related theorem for regular functions of two complex variables, Ann. of Math. (2) 64 (1956), 514-522. MR 81952
  • [L2] H. Lewy, On hulls of holomorphy, Comm. Pure Appl. Math. 13 (1960), 587-591. MR 150339
  • [O] K. Oka, Domaines finis sans point critique intérieur, Japanese J. Math. 27 (1953), 97-155. MR 71089
  • [R] H. Rossi, Holomorphically convex sets in several complex variables, Ann. of Math. (2) 74 (1961), 470-493. MR 133479
  • [S1] G. Stolzenberg, Uniform approximation on smooth curves, Acta Math. 115 (1966). MR 192080
  • [S2] G. Stolzenberg, Volumes, limits and extensions of analytic varieties, Springer-Verlag, Berlin and New York, 1966. MR 206337
  • [SI] Y. T. Siu, Techniques of extension of analytic objects, Marcel Dekker, 1974. MR 361154
  • [W1] J. Wermer, Function rings and Riemann surfaces, Ann. of Math. (2) 67 (1958), 45-77. MR 93585
  • [W2] J. Wermer, Rings of analytic functions, Ann. of Math. (2) 67 (1958), 497-516. MR 96817
  • [W3] J. Wermer, An example concerning polynomial convexity, Math. Ann. 139 (1959), 147-150. MR 121500

Review Information:

Reviewer: Hugo Rossi
Journal: Bull. Amer. Math. Soc. 19 (1988), 538-545
American Mathematical Society